Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 2, NWS Milwaukee, WI

June 2, 20254 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Jun 2, 2025, 1:43 PM CDT for 4 counties in Wisconsin. It took effect at Jun 3, 2025, 4:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2025, 1:43 PM CDT (18:43 UTC)
In effect from
Jun 3, 2025, 4:00 AM CDT
Expired
Jun 3, 2025, 10:00 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

Counties Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WHUS43 KMKX 021843
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
143 PM CDT Mon Jun 2 2025

WIZ052-060-030245-
/O.NEW.KMKX.BH.S.0002.250603T0900Z-250604T0300Z/
Sheboygan-Ozaukee-
143 PM CDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From late tonight through Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-030245-
/O.NEW.KMKX.BH.S.0002.250603T0900Z-250603T2300Z/
Milwaukee-Racine-
143 PM CDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee and Racine Counties.

* WHEN...From late tonight through Tuesday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
4 follow-up statements
987 
WHUS43 KMKX 030813
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
313 AM CDT Tue Jun 3 2025

WIZ052-060-031615-
/O.CON.KMKX.BH.S.0002.250603T0900Z-250604T0300Z/
Sheboygan-Ozaukee-
313 AM CDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT EARLY
THIS MORNING THROUGH THIS EVENING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Today into this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-031615-
/O.CON.KMKX.BH.S.0002.250603T0900Z-250603T2300Z/
Milwaukee-Racine-
313 AM CDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT EARLY
THIS MORNING THROUGH THIS AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee and Racine Counties.

* WHEN...From this morning through this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
724 
WHUS43 KMKX 031457
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
957 AM CDT Tue Jun 3 2025

WIZ052-060-032300-
/O.CON.KMKX.BH.S.0002.000000T0000Z-250604T0300Z/
Sheboygan-Ozaukee-
957 AM CDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 4 to 7 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-032300-
/O.CON.KMKX.BH.S.0002.000000T0000Z-250603T2300Z/
Milwaukee-Racine-
957 AM CDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee and Racine Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
473 
WHUS43 KMKX 032112
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
412 PM CDT Tue Jun 3 2025

WIZ052-060-040300-
/O.CON.KMKX.BH.S.0002.000000T0000Z-250604T0300Z/
Sheboygan-Ozaukee-
412 PM CDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-032300-
/O.CON.KMKX.BH.S.0002.000000T0000Z-250603T2300Z/
Milwaukee-Racine-
412 PM CDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee and Racine Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
320 
WHUS43 KMKX 040158
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
858 PM CDT Tue Jun 3 2025

WIZ052-060-040300-
/O.CON.KMKX.BH.S.0002.000000T0000Z-250604T0300Z/
Sheboygan-Ozaukee-
858 PM CDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 2, 10:12 AM CDT, 3 hours 31 minutes earlier. Its key messages:

  • Smoke aloft from wildfires will continue to move through southern WI through Tonight. Any surface smoke will be brief and very limited.
  • Widespread showers and scattered thunderstorms are expected (80-90%) from Tuesday afternoon through early Wednesday morning. Moderate to locally heavy rainfall is possible along with a strong storm or two.
Area forecast discussion, Jun 2, 10:12 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1012 AM CDT Mon Jun 2 2025

.KEY MESSAGES...

- Smoke aloft from wildfires will continue to move through
  southern WI through Tonight. Any surface smoke will be brief
  and very limited.

- Widespread showers and scattered thunderstorms are expected
  (80-90%) from Tuesday afternoon through early Wednesday
  morning. Moderate to locally heavy rainfall is possible along
  with a strong storm or two.

&&

.UPDATE...
Issued 1010 AM CDT Mon Jun 2 2025

No major changes to today's forecast, the wildfire smoke is
expected to remain aloft for the most part. Daytime highs in the
low 80s remain likely, with a lake breeze attempting to push
against the west-southwesterly synoptic flow, perhaps only
reaching ~5 miles inland.

For Tomorrow (Tuesday), southerly winds and building waves are
expected to reach both Small Craft Advisory and Beach Hazard
(high swim risk) criterion adjacent to Sheboygan and Ozaukee
counties, perhaps further south as well. Issuance of these
products is likely by this afternoon.

Will take a deep dive into Tuesday's strong storm and rainfall
potential as the 12z guidance continues to roll in.

Sheppard

&&

.SHORT TERM...
Issued 415 AM CDT Mon Jun 2 2025

Today through Tuesday night:

South winds will increase a bit today as pressure falls occur
along the advancing sfc trough and cold front that will reach a
line from central MN to the central high plains by 00Z Tue.
Aloft, the upper ridge over MN will move across WI and the wrn
Great Lakes in response to a shortwave trough moving across MT.
The sky conditions will mostly be dominated by smoke in the mid
to upper levels but should be translucent. Nevertheless, the
smoke could keep high temps down a bit. Highs in the lower to
middle 80s today and low relative humidity, cooler at the
lakefront.

Southerly winds will keep temps mild tnt as the pressure
gradient increases followed by breezy sly winds on Tue as
daytime heating will contribute to mixing and winds gusts of
30-35 mph. The cold front will enter nw WI Tue AM and
eventually reach locations north and west of Madison by 00Z Wed.
Humidity will increase as a plume of PWs near 2 inches shifts
into the area. Mid level lapse rates will be weak and best
estimates for MLCAPE are around 500 J/KG for the afternoon. Mdt
deep layer shear is expected with fairly strong wind fields
still at 850 mb so momentum transfer is a concern for the
stronger storms. Overall the severe threat appears to be
isolated at this time.

There is also some concern for heavy rainfall and potential
flooding as the frontal passage will slow Tue nt in response to
a shortwave trough tracking from ne KS into se WI Tue nt. This
upper wave is shearing out a bit with time and the pressure
fields are weakening, but given the moist soundings it should
give some boost to rainfall for late evening into the overnight.
Overall the rivers are low and soils are fairly dry, while
there is low confidence rainfall rates will sustain high levels
long enough for flash flooding. Widespread one inch rainfall
amounts are expected with 20-40 percent probs for 2 inches over
far srn WI.

Gehring

&&

.LONG TERM...
Issued 415 AM CDT Mon Jun 2 2025

Wednesday through Sunday:

The shortwave trough and northeast-to-southwest oriented
frontal boundary will exit far se WI Wed AM, although there is
some uncertainty on the timing and potential for lingering rain.
High temperatures will drop back into the upper 60s to lower
70s for the day.

The boundary will stall over central IL, IN, and southeast
Michigan through Wednesday night and perhaps into Thursday. This
is due to an upper low sitting over Hudson Bay. Therefore, our
weather in southern WI should be mostly dry from Wednesday
afternoon through Thursday, although some uncertainty remains.

Several shortwaves will track across the northern part of the
country from Thursday night through Sunday. This gives us an
unsettled weather pattern. Each shortwave will bring a chance for
showers and thunderstorms, but the timing and strength of each one
is not possible for models to resolve this far in advance. The
main thing to note is that there will be a day or two at a time
without rain, the rain amounts look fairly light without a decent
moisture source, and we will be able to resolve timing better as
we get closer. Temperatures will be around normal for this time of
year, in the lower to mid 70s.

Gehring

&&

.AVIATION...
Issued 1010 AM CDT Mon Jun 2 2025

Wildfire smoke is expected to linger aloft through tonight,
keeping skies hazy but not restricting surface visibility.
Hence, VFR conditions and dry weather continue Today and
Tonight, with a south to southwest breeze. There is potential
for a lake breeze to develop today, and may back the winds to
south / southeast along the shoreline this afternoon (KMKE,
KENW, KRAC, KSBM).

Accelerating southwesterly winds aloft (roughly 40kt at 2,000 ft
AGL) are expected to create a window of Low Level Wind Shear
late tonight into early Tuesday morning. After sunrise Tuesday
the south to southwest surface wind field will accelerate and
become gusty by mid morning. Showers and thunderstorms gradually
build into the region from west to east throughout the daytime
hours of Tuesday, with the majority of the thunderstorm activity
expected in the late afternoon and evening, with moderate rain
and weaker thunderstorms continuing afterwards. Winds decelerate
and veer north Tuesday evening and night behind a passing cold
front.

Sheppard

&&

.MARINE...
Issued 415 AM CDT Mon Jun 2 2025

South winds will increase today becoming breezy over the north
half of the lake this afternoon, then expanding to all of the
lake tonight and Tuesday. This is in response to a Canadian cold
front approaching from the northern Great Plains. The cold front
will cross Lake Michigan late Tuesday night into Wednesday morning
with modest southwest winds shifting to the north. Weak high
pressure will then settle over the lake later on Wednesday and
into Thursday. Light and variable winds are forecast during this
time.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 2, 3:39 AM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
339 AM CDT Mon Jun 2 2025

WIZ046-047-051-052-056>060-062>072-030845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
339 AM CDT Mon Jun 2 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is moderate swim risk today and tonight for the Lake
Michigan beaches of Sheboygan County. Breaking waves and currents
are expected. Stay away from dangerous areas like piers,
breakwalls, and river outlets. Always have a flotation device with
you in the water.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are chances for thunderstorms Tuesday afternoon and night.
A few strong storms and locally heavy rain will be possible.

Gusty winds and elevated waves will result in a moderate to high
swim risk at Lake Michigan beaches on Tuesday.

There are low chances for additional thunderstorms late in the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday afternoon and night.

LMZ643>646-030845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
339 AM CDT Mon Jun 2 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hazardous small craft conditions are expected to develop Tuesday
into Tuesday night due to breezy south winds and building waves.

There are chances for thunderstorms Tuesday afternoon and night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-030845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
339 AM CDT Mon Jun 2 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Breezy south winds of 25 to 30 knots are forecast on Tuesday.

There are chances for thunderstorms Tuesday afternoon into
Wednesday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:27 PM CDTSmall Craft AdvisoryMKX32 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.